Alert archive / Massachusetts / Gale Warnings in 2019
Gale Warning 3, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this gale warning at Jan 11, 2019, 8:22 AM EST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 11, 2019, 8:22 AM EST (13:22 UTC)
- Expired
- Jan 11, 2019, 6:48 PM EST
- In force
- 10 hr
- Issued by
- NWS Boston/Norton, MA
The text
As transmitted.
732 WHUS71 KBOX 111322 MWWBOX URGENT - MARINE WEATHER MESSAGE National Weather Service Boston/Norton MA 822 AM EST Fri Jan 11 2019 ANZ250-112130- /O.UPG.KBOX.SC.Y.0006.000000T0000Z-190112T1500Z/ /O.NEW.KBOX.GL.W.0003.190111T1322Z-190111T2100Z/ Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary- 822 AM EST Fri Jan 11 2019 ...GALE WARNING IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... The National Weather Service in Boston/Norton has issued a Gale Warning, which is in effect until 4 PM EST this afternoon. The Small Craft Advisory is no longer in effect. * WINDS AND SEAS...Northwest winds 20 to 25 kt with gusts up to 35 kt. Seas 5 to 8 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ ANZ251-112130- /O.UPG.KBOX.SC.Y.0006.000000T0000Z-190112T1200Z/ /O.NEW.KBOX.GL.W.0003.190111T1322Z-190111T2100Z/ Massachusetts Bay and Ipswich Bay- 822 AM EST Fri Jan 11 2019 ...GALE WARNING IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... The National Weather Service in Boston/Norton has issued a Gale Warning, which is in effect until 4 PM EST this afternoon. The Small Craft Advisory is no longer in effect. * WINDS AND SEAS...Northwest winds 15 to 20 kt with gusts up to 35 kt. Seas 3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ ANZ236-112130- /O.CON.KBOX.SC.Y.0006.000000T0000Z-190112T0000Z/ Narragansett Bay- 822 AM EST Fri Jan 11 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WINDS AND SEAS...Northwest winds around 15 kt with gusts up to 30 kt. Waves 2 to 3 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots, or seas 5 feet or greater, are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ ANZ230-112130- /O.CON.KBOX.SC.Y.0006.000000T0000Z-190112T0900Z/ Boston Harbor- 822 AM EST Fri Jan 11 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST SATURDAY... * WINDS AND SEAS...Northwest winds 10 to 20 kt with gusts up to 30 kt. Waves Around 2 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots, or seas 5 feet or greater, are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ ANZ254-112130- /O.CON.KBOX.SC.Y.0006.000000T0000Z-190112T1500Z/ Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- 822 AM EST Fri Jan 11 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST SATURDAY... * WINDS AND SEAS...Northwest winds 15 to 25 kt with gusts up to 30 kt. Seas 5 to 8 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots, or seas 5 feet or greater, are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ ANZ231-112130- /O.CON.KBOX.SC.Y.0006.000000T0000Z-190112T1200Z/ Cape Cod Bay- 822 AM EST Fri Jan 11 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SATURDAY... * WINDS AND SEAS...Northwest winds 15 to 20 kt with gusts up to 30 kt. Seas 3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots, or seas 5 feet or greater, are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ ANZ255-256-112130- /O.CON.KBOX.SC.Y.0006.000000T0000Z-190112T1200Z/ Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 822 AM EST Fri Jan 11 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SATURDAY... * WINDS AND SEAS...Northwest winds 15 to 20 kt with gusts up to 30 kt. Seas 3 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots, or seas 5 feet or greater, are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ ANZ232>235-237-112130- /O.CON.KBOX.SC.Y.0006.000000T0000Z-190112T0900Z/ Nantucket Sound-Vineyard Sound-Buzzards Bay-Rhode Island Sound- Block Island Sound- 822 AM EST Fri Jan 11 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST SATURDAY... * WINDS AND SEAS...Northwest winds 10 to 20 kt with gusts up to 30 kt. Seas 2 to 4 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots, or seas 5 feet or greater, are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ Frank For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/NWSBoston You can follow us on Twitter at @NWSBoston
2 follow-up statements
653 WHUS71 KBOX 111939 MWWBOX URGENT - MARINE WEATHER MESSAGE National Weather Service Boston/Norton MA 239 PM EST Fri Jan 11 2019 ANZ250-251-120345- /O.EXT.KBOX.GL.W.0003.000000T0000Z-190112T0000Z/ /O.NEW.KBOX.UP.Y.0002.190112T0500Z-190112T1300Z/ Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary-Massachusetts Bay and Ipswich Bay- 239 PM EST Fri Jan 11 2019 ...GALE WARNING NOW IN EFFECT UNTIL 7 PM EST THIS EVENING... ...FREEZING SPRAY ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EST SATURDAY... The National Weather Service in Boston/Norton has issued a Freezing Spray Advisory, which is in effect from midnight tonight to 8 AM EST Saturday. * WINDS AND SEAS...Northwest winds 20 to 25 kt with gusts up to 35 kt. Seas 4 to 7 feet. * FREEZING SPRAY...Areas of moderate freezing spray expected late tonight into early Saturday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Freezing Spray Advisory means that light to moderate accumulation of ice is expected on vessels. Operating a vessel in freezing spray can be hazardous. The U.S. Coast Guard advises mariners to check and ensure all life saving devices remain free of ice. && $$ ANZ231-120345- /O.EXT.KBOX.SC.Y.0006.000000T0000Z-190112T2000Z/ /O.NEW.KBOX.UP.Y.0002.190112T0500Z-190112T1300Z/ Cape Cod Bay- 239 PM EST Fri Jan 11 2019 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM EST SATURDAY... ...FREEZING SPRAY ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EST SATURDAY... The National Weather Service in Boston/Norton has issued a Freezing Spray Advisory, which is in effect from midnight tonight to 8 AM EST Saturday. * WINDS AND SEAS...Northwest winds 15 to 20 kt with gusts up to 30 kt. Seas 3 to 5 feet. * FREEZING SPRAY...Areas of moderate freezing spray expected late tonight into early Saturday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots, or seas 5 feet or greater, are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. A Freezing Spray Advisory means that light to moderate accumulation of ice is expected on vessels. Operating a vessel in freezing spray can be hazardous. The U.S. Coast Guard advises mariners to check and ensure all life saving devices remain free of ice. && $$ ANZ230-120300- /O.EXT.KBOX.SC.Y.0006.000000T0000Z-190112T0300Z/ Boston Harbor- 239 PM EST Fri Jan 11 2019 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EST THIS EVENING... * WINDS AND SEAS...Northwest winds around 20 kt with gusts up to 30 kt. Waves Around 2 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots, or seas 5 feet or greater, are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ ANZ254-120345- /O.EXT.KBOX.SC.Y.0006.000000T0000Z-190112T2000Z/ Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- 239 PM EST Fri Jan 11 2019 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM EST SATURDAY... * WINDS AND SEAS...Northwest winds 15 to 25 kt with gusts up to 30 kt. Seas 4 to 7 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots, or seas 5 feet or greater, are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ ANZ255-256-120345- /O.EXT.KBOX.SC.Y.0006.000000T0000Z-190112T2000Z/ Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 239 PM EST Fri Jan 11 2019 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM EST SATURDAY... * WINDS AND SEAS...Northwest winds 15 to 20 kt with gusts up to 30 kt. Seas 3 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots, or seas 5 feet or greater, are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ ANZ236-120000- /O.CON.KBOX.SC.Y.0006.000000T0000Z-190112T0000Z/ Narragansett Bay- 239 PM EST Fri Jan 11 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WINDS AND SEAS...Northwest winds 10 to 15 kt with gusts up to 25 kt. Waves Around 3 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots, or seas 5 feet or greater, are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ ANZ232>235-237-120345- /O.CON.KBOX.SC.Y.0006.000000T0000Z-190112T0900Z/ Nantucket Sound-Vineyard Sound-Buzzards Bay-Rhode Island Sound- Block Island Sound- 239 PM EST Fri Jan 11 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST SATURDAY... * WINDS AND SEAS...Northwest winds 10 to 20 kt with gusts up to 30 kt. Seas Around 3 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots, or seas 5 feet or greater, are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ Frank For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/NWSBoston You can follow us on Twitter at @NWSBoston
695 WHUS71 KBOX 112348 MWWBOX URGENT - MARINE WEATHER MESSAGE National Weather Service Boston/Norton MA 648 PM EST Fri Jan 11 2019 ANZ250-251-120800- /O.CAN.KBOX.GL.W.0003.000000T0000Z-190112T0000Z/ /O.EXA.KBOX.SC.Y.0006.000000T0000Z-190112T2000Z/ /O.CON.KBOX.UP.Y.0002.190112T0500Z-190112T1300Z/ Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary-Massachusetts Bay and Ipswich Bay- 648 PM EST Fri Jan 11 2019 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM EST SATURDAY... ...FREEZING SPRAY ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EST SATURDAY... ...GALE WARNING IS CANCELLED... The National Weather Service in Boston/Norton has issued a Small Craft Advisory, which is in effect until 3 PM EST Saturday. The Gale Warning has been cancelled. * WINDS AND SEAS...Northwest winds 15 to 25 kt with gusts up to 30 kt. Seas 4 to 7 feet. * FREEZING SPRAY...Areas of moderate freezing spray expected late tonight into early Saturday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots, or seas 5 feet or greater, are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. A Freezing Spray Advisory means that light to moderate accumulation of ice is expected on vessels. Operating a vessel in freezing spray can be hazardous. The U.S. Coast Guard advises mariners to check and ensure all life saving devices remain free of ice. && $$ ANZ236-120100- /O.EXP.KBOX.SC.Y.0006.000000T0000Z-190112T0000Z/ Narragansett Bay- 648 PM EST Fri Jan 11 2019 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 7 PM EST THIS EVENING... $$ ANZ231-120800- /O.CON.KBOX.SC.Y.0006.000000T0000Z-190112T2000Z/ /O.CON.KBOX.UP.Y.0002.190112T0500Z-190112T1300Z/ Cape Cod Bay- 648 PM EST Fri Jan 11 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM EST SATURDAY... ...FREEZING SPRAY ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EST SATURDAY... * WINDS AND SEAS...Northwest winds 15 to 20 kt with gusts up to 30 kt. Seas 3 to 5 feet. * FREEZING SPRAY...Areas of moderate freezing spray expected late tonight into early Saturday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots, or seas 5 feet or greater, are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. A Freezing Spray Advisory means that light to moderate accumulation of ice is expected on vessels. Operating a vessel in freezing spray can be hazardous. The U.S. Coast Guard advises mariners to check and ensure all life saving devices remain free of ice. && $$ ANZ230-120300- /O.CON.KBOX.SC.Y.0006.000000T0000Z-190112T0300Z/ Boston Harbor- 648 PM EST Fri Jan 11 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WINDS AND SEAS...Northwest winds 15 to 20 kt with gusts up to 30 kt. Waves Around 2 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots, or seas 5 feet or greater, are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ ANZ254-120800- /O.CON.KBOX.SC.Y.0006.000000T0000Z-190112T2000Z/ Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- 648 PM EST Fri Jan 11 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM EST SATURDAY... * WINDS AND SEAS...Northwest winds 15 to 20 kt with gusts up to 30 kt. Seas 4 to 7 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots, or seas 5 feet or greater, are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ ANZ255-256-120800- /O.CON.KBOX.SC.Y.0006.000000T0000Z-190112T2000Z/ Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 648 PM EST Fri Jan 11 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM EST SATURDAY... * WINDS AND SEAS...Northwest winds 10 to 20 kt with gusts up to 25 kt. Seas 3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots, or seas 5 feet or greater, are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ ANZ232>235-237-120800- /O.CON.KBOX.SC.Y.0006.000000T0000Z-190112T0900Z/ Nantucket Sound-Vineyard Sound-Buzzards Bay-Rhode Island Sound- Block Island Sound- 648 PM EST Fri Jan 11 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST SATURDAY... * WINDS AND SEAS...Northwest winds 10 to 20 kt with gusts up to 25 kt. Seas Around 3 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots, or seas 5 feet or greater, are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/NWSBoston You can follow us on Twitter at @NWSBoston
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this gale warning went out at Jan 11, 7:05 AM EST, 1 hour 17 minutes earlier.
Area forecast discussion, Jan 11, 7:05 AM EST, 1 hour 17 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
705 AM EST Fri Jan 11 2019
.SYNOPSIS...
Low pressure over the Maritimes and high pressure in Ontario
will continue to funnel colder than normal temperatures into
southern New England today and tonight. Blustery northwest winds
will accompany the cold weather and yield bitterly cold wind
chills. Dry, cold conditions will persist into the weekend as
winds diminish. Mainly dry weather prevails much of next week
with temperatures not quite as cold.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
*** Colder than normal & bitterly cold wind chills ***
655 AM Update...
Lower clouds lingering across outer Cape Cod with cold air
moving across the milder ocean waters, as well as across the E
slopes of the Berkshires into the CT valley early this morning
as seen on latest observations as well as GOES-East Nighttime
Microphysics RGB composite satellite imagery. Still some
leftover thin lake effect snow bands crossing central and
eastern NY state, but look to be dissipating as they push into
the Hudson Valley. However, can't rule out an isolated snow
shower or two pushing across the E slopes of the Berkshires
through mid morning.
Noting a reinforcing cold front pushing off the S coast at 11Z
and will continue to move offshore early this morning. Will
continue to see cloud bands move across western Mass/N central
CT through mid to late this morning then should dissipate. With
the Maritimes low sitting and spinning and strong high pressure
trying to slow push E out of central Canada and the Great Lakes,
will see continued tight pressure gradient in place bringing in
the modified arctic air across the region today.
Will see W-NW winds up to 20-25 mph gusting to as high as 35 mph
at times through today. Combined with temps only in the teens
and 20s, will see wind chill values down to as low as -5 to -10
degrees across the E slopes of the Berkshires to the lower teens
along the S coast.
Early morning forecast pretty much on track, though did bring
conditions current.
Previous Discussion...
Given it's an arctic air airmass, core of the cold air is
shallow with 925 mb temps (-13C) colder than 850 mb (-10C). This
is courtesy of a subsidence inversion which will limit Blyr
mixing and cap highs in the 20s this afternoon, colder than
normal. Plenty of sunshine today but the low January sun angle
will not provide much warmth.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SATURDAY/...
340 AM update...
*** One of the coldest nights of this early winter season ***
Tonight...
Core of cold airmass settles over the region tonight with 925
mb temps lowering to about -15C. Leaned toward the coldest guid
which offers lows in the single digits for much of the area with
low teens for Boston, Providence and Hartford. Mid to upper
teens for the south coast including Cape Cod and the islands.
Not record breaking cold but noticeably colder than normal. NW
winds 10-20 mph with higher gusts Cape Cod and Islands will
yield wind chills from zero to -5 across the high terrain, to
single digits elsewhere.
Saturday...
Very cold start to the day and not much temp recovery with
afternoon highs only in the 20s, below normal. However winds
finally diminish as 1040 mb high over Ontario builds into New
England. Dry weather prevails along with at least partial
sunshine.
&&
.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
Overview...
Overall mid level steering pattern remains amplified though
progressive with high amplitude ridge along the Pacific coast
while broad troughing continues across Canada. The cold pool
across the Maritimes will lift NE through the remainder of the
weekend, allowing temperatures to approach seasonal normals by
the start of the work week. However, another surge of cold air
migrates out of the Arctic Circle to Hudson Bay, eastern Ontario
and Quebec starting early next week, which will cause lowering
mid level heights to approach late Wed or Thu.
With high pressure in place across the northern U.S. through
most of this period, will likely see mainly dry conditions.
However, as high pressure sets up across northern New England
early next week, could see low level clouds move onshore across
coastal Plymouth county and Cape Cod as NE winds to bring in low
level moisture with the cold airmass in place around Sunday
into Monday.
Progressive pattern continues through late next week. Looks
like temperatures will moderate closer to normal for mid January
by mid week, but will be short lived as another shot of colder
air moves in by around Thursday.
Details...
Saturday Night into early Sunday...
Large high pressure across eastern Ontario into Quebec will
start to push SE into New England Sat night. This strong high,
with central pressure around 1040 hPa, will shunt the northern
fringe of moisture from the developing SE U.S. low pressure as
it pushes E the Carolina coast. Will see clouds increase mainly
S of the Mass Pike Sat night, but should push offshore Sunday.
NW winds will diminish Sat night, then will veer to N-NE Sun
morning, but they will be light except across the southern
waters where a higher pressure gradient between the high to the
N and the mid Atlantic low pressure will bring increasing wind
gusts by around midday.
Cold conditions continue during this timeframe, with lows Sat
night in the single digits across the interior to the teens
elsewhere except around 20 across the outer Cape, Nantucket and
Block Island.
Sunday afternoon through Monday...
As the strong high sets up to the NW of the region and the low
exits to the western Atlantic, NE winds will pick up along
coastal areas especially across Plymouth county, Cape Cod and
the islands. Could see gusts up to around 20-25 kt mainly from
Scituate and Cohasset southward, with the highest gusts from
around Chatham to the islands Sunday night into Monday morning.
With the arctic air in place, will see ocean effect clouds
develop from around Plymouth southward during this time. 00Z GFS
Bufkit soundings signaling the possibility that ocean effect
snow showers may also develop especially across the outer Cape
and Nantucket as low level lapse rates between H95 and H9 could
reach 8-9C/km. Lapse rates not quite as high on the NAM Bufkit
data, and winds were more N-NE rather than NE. So, have not
mentioned snow showers at this point, but will monitor this
potential closely.
Looks like winds will back to N and diminish Monday afternoon
as the low moves further offshore and the pressure gradient
lowers, so any clouds should push offshore.
Highs on Sunday will only reach the 20s to around 30, but
moderate a bit on Monday with readings topping off in the mid
20s to mid 30s.
Monday night through Thursday...
High pressure sets up from the mid Mississippi valley to the
mid Atlc and SE coast, keeping a dry pattern in place with
slowly moderating temperatures through mid week. H5 short wave
with a surface clipper system looks to pass well N of the
region Wed or Wed night, though some clouds could approach NW
Mass during Wed afternoon or evening. Have kept a dry forecast
in place with a dry front pushing across. Temps will approach
seasonal normals on Wednesday, mainly in the 30s to around 40.
By Thursday, another shot of cold air begins to push S across
central and eastern Canada. Colder air will start to filter in
during the day as another high builds into central Canada. Temps
will return to below normal levels by around 5 degrees.
&&
.AVIATION /12Z FRIDAY THROUGH TUESDAY/...
Forecaster Confidence Levels...
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
Short Term /through Saturday/...
12Z update...
Today...High confidence.
VFR, dry conditions. NW winds gusting to 20-30 kt.
Tonight...High confidence.
VFR. Dry conditions. NW winds gusting up to 20-25 kt through
the night along E coastal areas and across the higher terrain
through 03Z-05Z, otherwise slowly diminishing elsewhere through
around 03Z or so.
Saturday...High confidence.
VFR. NW winds around 10-15 kt. Leftover gusts up to 20-25 kt
across Cape Ann to Cape Cod through midday then diminishing.
KBOS Terminal...High confidence in TAF.
KBDL Terminal...High confidence in TAF.
Outlook /Saturday Night through Tuesday/...
Saturday Night through Sunday: VFR.
Sunday Night: Mainly VFR, with local MVFR possible. Breezy.
Monday: VFR. Breezy.
Monday Night through Tuesday: VFR.
&&
.MARINE...
Forecaster Confidence Levels...
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
Short Term /through Saturday/...
Today...
WNW winds 20-30 kt along with light freezing spray. Dry weather
and good vsby but snow showers offshore.
Tonight...
NW winds 15-25 kt with light freezing spray. Dry weather and
good vsby continue but snow showers possible offshore. Also with
arctic air over the relatively warm waters arctic sea smoke is
possible.
Saturday...
NW winds begin to slacken at 15-20 kt. Dry weather prevails
along with good vsby. Light freezing spray possible especially
during the morning.
Outlook /Saturday Night through Tuesday/...
Saturday Night: Winds less than 25 kt. Seas locally approaching
5 ft.
Sunday: Winds less than 25 kt.
Sunday Night through Monday: Low risk for Small Craft Advisory
winds with gusts up to 25 kt. Areas of seas approaching 5 ft.
Monday Night through Tuesday: Winds less than 25 kt. Areas of
seas approaching 5 ft.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...None.
RI...None.
MARINE...Small Craft Advisory until 4 AM EST Saturday for ANZ230-
232>235-237.
Small Craft Advisory until 7 AM EST Saturday for ANZ231-251-
255-256.
Small Craft Advisory until 7 PM EST this evening for ANZ236.
Small Craft Advisory until 10 AM EST Saturday for ANZ250-254.
&&
SYNOPSIS...Nocera/EVT
NEAR TERM...Nocera/EVT
SHORT TERM...Nocera
LONG TERM...EVT
AVIATION...Nocera/EVT
MARINE...Nocera/EVTHazardous weather outlook, Jan 11, 4:58 AM EST, 3 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Boston/Norton MA 458 AM EST Fri Jan 11 2019 CTZ002>004-MAZ002>024-026-RIZ001>008-121000- Hartford CT-Tolland CT-Windham CT-Western Franklin MA- Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA- Western Essex MA-Eastern Essex MA-Western Hampshire MA- Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA- Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA- Suffolk MA-Eastern Norfolk MA-Northern Bristol MA- Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA- Southern Plymouth MA-Barnstable MA-Dukes MA-Nantucket MA- Northern Middlesex MA-Northwest Providence RI- Southeast Providence RI-Western Kent RI-Eastern Kent RI-Bristol RI- Washington RI-Newport RI-Block Island RI- 458 AM EST Fri Jan 11 2019 This Hazardous Weather Outlook is for northern Connecticut, all of Massachusetts east of Berkshire County, and Rhode Island. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ230>237-250-251-254>256-121000- Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound- Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound- Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary-Massachusetts Bay and Ipswich Bay- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 458 AM EST Fri Jan 11 2019 This Hazardous Weather Outlook is for Massachusetts and Rhode Island coastal waters. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For the latest updates, please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/NWSBoston You can follow us on Twitter at @NWSBoston
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 11, 2:39 PM EST | Heavy Freezing Spray Advisory | BOX | 17 hr |
Nearby
Gale Warnings in Massachusetts, 2019Every gale warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.